Unfortunately, this therapy has side effects, one of which is difficulty sleeping at night. That in turn means that I don't get enough REM sleep (during the short periods when I *do* get REM sleep, my dreams are really wild!). Without enough REM sleep, my mind gets... well, it just gets stupid.
Here's an example: this morning I thought I would try to occupy myself with something simple. So I decided to wire up a connector for my tank project. It has only six wires. But the first time, I read the connector from right to left instead of left to right. After cutting all the bad connections, I tried again. This time I got the connector backwards. On my third try, I hooked up the orange-white wire where I should have used the white-orange wire. And so on. It took me three hours to get the damn thing wired up properly.
I did have some luck programming last Monday and Tuesday. I got a lot of work done. But then Wednesday I reverted to my normal stupid state, staring stupidly at the screen, my tongue hanging out, asking myself, "Gosh, what do all those funny little words mean?"
I will continue working on Siboot whenever I feel clear-headed enough to accomplish something. I'm also trying everything possible to cope with the problem: daytime naps, meditation, aspirin before bedtime, more exercise. Perhaps I'll figure out how to beat this thing.
The doctor told me that, worst case, it could take another month or two after the therapy ends for me to shake clear of it. So I could be condemned to stupidity even longer. For now, I'm assuming that it will end when the therapy ends.
I asked the doctor, "What are the chances that this thing will kill me?" He smiled and said, "Chris, you have a bigger chance of being run over by a bus than this thing killing you."
So now I freak out whenever I see a bus.